Go to Naturalis.nl

Search results

Record: oai:ARNO:317673

AuthorsS. van der Spoel, A.C. Pierrot-Bults
TitleVariation in Cavolinia inflexa (Lesueur, 1813) (Gastropoda: Pteropoda: Euthecosomata)
JournalZoologische Verhandelingen
Volume323
Year1998
Issue34
Pages435-440
ISSN0024-1652
Keywordsvariation; taxonomy; distribution; Cavolinia; Pteropoda.
AbstractCavolinia inflexa (Lesueur, 1813) proves not to be composed of subspecies or formae, or to show clinal variation. Maximum shell length varies between 4 and 7 mm, shell width between 2 and 4 mm, length/width ratio between 0.51 and 0.81. A geographic pattern in the occurrence of different length/width ratios, on which the subdivision of this species was always based in literature, could not be found. Frequency analyses of length for all samples combined did not show subdivision in local populations and length/width ratios over all samples did show only a pattern of shell growth.
There is no valid ground for the subdivision of the species into different taxa.
Classification42.73
Document typearticle
Download paperpdf document http://www.repository.naturalis.nl/document/148959